Author Topic: Zopiclone  (Read 884 times)

[Buddie]

Re: Zopiclone
« Reply #40 on: October 05, 2019, 12:20:50 am »
Here's today's update. I stuck with the 3/8 of a tablet last night and slept ok even though I woke up early. My plan is to take 3/8ths of a tablet tonight. Then I will take 1/4 of a tablet for three nights. On Wednesday I will take 1/8. I see the GP on Thursday morning. So it is probable - all going well - that I will be off Zopiclone by the end of next week. This has been straightforward so far. I think this is because I took only a small amount of the drug for a short period of time.

I have had a terrible time getting off benzodiazepines and Z drugs in the past. What disturbs me is that in spite of publicity about these families of drugs, they are still being prescribed in large doses over ten years on from my first exposure to them. I was amazed that the psychiatrist I was seeing - and who got me into the mess I have gone through with Mirtazapine - wanted me to take .5mg of Clonazepam while my withdrawal from Mirtazapine was at its peak. He said he didn't want to go "gung-ho" with this drug but would have me on 2mg by the end of the week if it was not affecting me badly. That's 40mg of Valium equivalent. If I did not know about benzodiazepines I could easily have been addicted big time. I have tried writing to newspapers. To be fair they have published a couple of my letters. But except for "The Daily Mail" in the UK, editors just don't seem to be interested in running large scale pieces of investigative journalism on the impact of psychiatric drugs.

Anyway I will get off my soap box now and go and do other things.

Best wishes,

[...].
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Zopiclone
« Reply #41 on: October 11, 2019, 07:21:37 am »
Here is another update. My withdrawal symptoms from Mirtazapine come and go now rather than always intruding on my thoughts like they did for the last four months.

I saw my GP yesterday after I had been down to 1/4 of a 7.5mg tablet of Zopiclone for three nights. I have also been taking 10mg of Amitriptyline for sleep. He told me that at such a low dose I might as well come off the Zopiclone. So I didn't take it last night and got some sleep. I am tired today and aching but I am going to stay off the drug and get off the Amitriptyline as soon as I can which will probably be in the next couple of days. And then I will be free of psychiatric drugs though sadly not yet free of their effects.

We discussed the advantages and disadvantages of taking psychiatric drugs. The GP came to the conclusion that if I am mentally ok it is best to stay off these drugs given that their side effects and withdrawal symptoms have played havoc with my body over the last twelve years. He also felt that Cognitive Behavioural Therapy is the way to go for me. It is such a relief that at long last I don't have to have my body interfered with any more by these potent drugs.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Zopiclone
« Reply #42 on: October 14, 2019, 01:36:53 am »
 :thumbsup:
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Zopiclone
« Reply #43 on: November 05, 2019, 12:19:24 am »
Here is another update. Unfortunately, so far I have not been able to get off the low dose of Amitriptyline. I also was sleeping so badly that I resumed taking a quarter tablet of Zopiclone. However, the night before last I reduced it to an eighth and last night I slept fairly well with none of the Zopiclone. I see this as a victory. I will wait for a few days before cutting the Amitriptyline. The aching I was experiencing from the Mirtazapine withdrawal has virtually gone. I am incredibly relieved about this as I was led to believe by the moderators and the administrator on survivingantidepressants.org that I was in for a much more protracted withdrawal.

My confidence about the future is much improved too to the extent that I have booked a flight to Tokyo in December. So I now feel as if I am in a position to resume planning for the future. The withdrawal was so agonising that I simply put my life on hold and was determined to keep doing as much as I could and see it through.

I am aware that I am no longer on high doses of antidepressants to - as the psychiatrist put it - "protect" me. But I am extremely pleased that I am no longer putting myself at risk of side-effects, withdrawal symptoms and heaven only knows what sort of long term damage that these drugs bring with them.

I am immensely grateful to my GP for being so balanced in his assessment of the pluses and minuses of taking psychiatric drugs. I have also found a competent thoughtful psychologist to talk to about my predisposition to fall into depression and strategies to keep it at bay.

Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Zopiclone
« Reply #44 on: November 05, 2019, 01:06:36 am »
sounds great! Take it easy, and wait until you go down with the next med, okey?
And remember its normal that you do not get full nights of sleep first, the brain needs time.

Well done! Very happy for you :smitten:
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Zopiclone
« Reply #45 on: November 08, 2019, 01:17:37 am »
Thanks, Marigold. I have been trying to get off the Amitripyline but it is causing me hassles with sleep. I keep waking up very early and am unable to get back to sleep. It was so bad last night I took a fragment of Zopiclone to get some sleep. The trouble with getting off medication for sleep is that I have a lot of busy days. So I don't want to be sleep deprived and dog tired when I am running classes for adults. So what I have decided to do is take your advice and just let things settle before coming off the Amitriptyline. It is such a low dose in any case that taking it isn't likely to lead to the massive issues I had when I came off Mirtazapine.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.